Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 377, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 30, 2019, 5:28 PM CDT for Crane County, Pecos County, Upton County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2019, 5:28 PM CDT (22:28 UTC)
- Expired
- Jun 30, 2019, 6:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crane County, TX, Pecos County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 86 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:43 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 30, 2:43 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 243 PM CDT Sun Jun 30 2019 .DISCUSSION... West Texas and eastern New Mexico are currently caught between high pressure to the west and a weak upper level low near the Texas coast. The low will slowly drift westward through the early part of next week and lower heights aloft will gradually increase instability. Current satellite is already showing some effects of this with an agitated cumulus field and even a few showers developing over the Permian Basin where an outflow boundary from earlier convection is helping with low level convergence. While these showers are a promising sign for possible rain this week, the upper low is not expected to progress farther west than central Texas which will make convective initiation more difficult lacking a trigger other than daytime heating. Therefore the highest PoPs this forecast will be west of the Pecos River and especially in the Davis and Guadalupe Mountains where orographics will provide that extra lift. These areas could use more rainfall since they are still a tad behind areas farther east in rain amounts this year. Models are notoriously bad at forecasting westward moving lows and inverted troughs so should this system move over West Texas, then we could see higher chances for the eastern CWA than currently forecast. 500mb heights less than 592dam will keep highs near or slightly above normal for this time of year, not a bad start to July with highs mostly under 100 degrees. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 95 69 93 / 0 0 10 0 Carlsbad 68 100 70 95 / 0 0 10 10 Dryden 69 95 70 92 / 0 0 0 0 Fort Stockton 69 96 69 94 / 0 0 0 20 Guadalupe Pass 68 94 68 90 / 0 10 10 20 Hobbs 65 97 66 93 / 0 0 10 10 Marfa 58 90 59 88 / 0 20 10 30 Midland Intl Airport 69 97 70 95 / 0 0 10 10 Odessa 69 98 70 95 / 0 0 10 10 Wink 68 100 68 98 / 0 0 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 80/10
Hazardous weather outlook, Jun 30, 1:49 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 149 PM CDT Sun Jun 30 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-011900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 149 PM CDT Sun Jun 30 2019 /1249 PM MDT Sun Jun 30 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 30, 3:46 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 346 PM CDT Sun Jun 30 2019 TXZ070-302115- Reagan- 346 PM CDT Sun Jun 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN REAGAN COUNTY... At 345 PM CDT, a strong thunderstorm was located 21 miles north of Reagan County Airport, or 22 miles north of Big Lake, moving southwest at 15 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Stiles. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3159 10153 3145 10144 3123 10176 3150 10175 TIME...MOT...LOC 2045Z 063DEG 12KT 3150 10157 27
Special weather statement, Jun 30, 4:34 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 434 PM CDT Sun Jun 30 2019 TXZ062-063-302215- Midland TX-Glasscock TX- 434 PM CDT Sun Jun 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GLASSCOCK AND EAST CENTRAL MIDLAND COUNTIES UNTIL 515 PM CDT... At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near Garden City, moving southwest at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Glasscock and east central Midland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3166 10174 3188 10194 3194 10154 3181 10145 TIME...MOT...LOC 2134Z 061DEG 13KT 3187 10157 49
Special weather statement, Jun 30, 4:47 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 447 PM CDT Sun Jun 30 2019 TXZ060-061-302230- Ector TX-Winkler TX- 447 PM CDT Sun Jun 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ECTOR AND NORTHEASTERN WINKLER COUNTIES UNTIL 530 PM CDT... At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near Goldsmith, or 22 miles west of Odessa, moving southwest at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Goldsmith, West Odessa and Notrees. This includes Interstate 20 between mile markers 94 and 97. LAT...LON 3208 10285 3208 10237 3166 10268 3187 10304 TIME...MOT...LOC 2146Z 023DEG 10KT 3197 10272 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:46 PM CDT | Special Weather Statement | MAF | Reagan | 29 min |
| Jun 30, 3:52 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 53 min |
| Jun 30, 4:34 PM CDT | Special Weather Statement | MAF | Glasscock | 41 min |
| Jun 30, 4:34 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 56 min |
| Jun 30, 4:47 PM CDT | Special Weather Statement | MAF | Ector | 43 min |
| Jun 30, 5:35 PM CDT | Special Weather Statement | MAF | Ward | 40 min |
| Jun 30, 6:25 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.